ArticleDrug safety - case reports2016
Unbearable Pruritus After Withdrawal of (Levo)cetirizine.
Article in Drug safety - case reports, 2016. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
5 citing papers in PubMed.
- Rebound Pruritus and Urticaria After Discontinuation of Chronic Antihistamine Use-A Scoping Review.Clinical and experimental allergy : journal of the British Society for Allergy and Clinical Immunology · 2026Article
- New onset pruritus following discontinuation of cetirizine or levocetirizine.The journal of allergy and clinical immunology. In practice · 2026Article
- Rebound Pruritus and Urticaria Post-discontinuation of Chronic Cetirizine Use: A Case Report.Cureus · 2025Article
- Pruritus associated with abrupt mirtazapine discontinuation: Single case report.The mental health clinician · 2019Article
- Pruritus after discontinuation of cetirizine.Therapeutic advances in drug safety · 2019Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Twelve cases of unbearable pruritus several days after withdrawal of (levo)cetirizine were reported to the Netherlands Pharmacovigilance Centre Lareb. Eleven reports concerned women and one report concerned a man, aged 19-58 years. These patients had been using these antihistamines continuously for months or years. They had tried to stop using antihistamines on several occasions but felt unable to withdraw the drug because of the unbearable maddening itch. Finally, slowly tapering the drug or using a short course of corticosteroids helped to withdraw (levo)cetirizine. The Naranjo assessment score ranged from two to four for all the cases, indicating a possible relationship.
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.